Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is hair loss a side effect of taking Lisinopril?

Dear Doctor, I take one half of Lisinopril 20 MG Hydrochlorothiazide daily, I have been using this medication for 2 years. I have started to notice that my hair is thinning, can this be a side affect to this drug, I do not take anything else? Thank you for your thoughts, Joy
Thu, 28 Feb 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Lisinopril is a safe drug used in the treatment of high blood pressure and there are some adverse effects associated with this drug but hair loss is rarely associated with it. It's not necessary that hair loss occurs always because of some medicine that you take, it can be related to other factors.

I would suggest you see a dermatologist if the problem is getting severe. Dandruff or use of chemical shampoo, stress are some other factors which lead to loss of hair. Try using mild shampoo which also helps in dandruff removal if you suffer from problem of dandruff. So see a dermatologist and get his advice on further management of your issue. He will advice you appropriate medicines if required after examining you and checking all your medical history depending on the underlying cause.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Manisha Auradkar, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is hair loss a side effect of taking Lisinopril?

Hello, Lisinopril is a safe drug used in the treatment of high blood pressure and there are some adverse effects associated with this drug but hair loss is rarely associated with it. It s not necessary that hair loss occurs always because of some medicine that you take, it can be related to other factors. I would suggest you see a dermatologist if the problem is getting severe. Dandruff or use of chemical shampoo, stress are some other factors which lead to loss of hair. Try using mild shampoo which also helps in dandruff removal if you suffer from problem of dandruff. So see a dermatologist and get his advice on further management of your issue. He will advice you appropriate medicines if required after examining you and checking all your medical history depending on the underlying cause. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Manisha Auradkar, General & Family Physician